Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Flatness and the Ore condition for rings

Author: Peter Teichner
Journal: Proc. Amer. Math. Soc. 131 (2003), 1977-1980
MSC (2000): Primary 16S10
Published electronically: February 11, 2003
MathSciNet review: 1963739
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the following result on the universal localization of a ring $R$ at an ideal $I$: If the universal localization is flat as an $R$-module, then $R$ satisfies the Ore condition with respect to the multiplicative set of elements that become invertible modulo $I$. It is well known that for domains the converse of this result holds, and hence we have found in this case a new characterization of the Ore condition.

References [Enhancements On Off] (What's this?)

  • 1. T. Cochran, K. Orr and P. Teichner, Knot concordance, Whitney Towers, and $L^2$-signatures, Preprint 1999, math.GT/9908117; to appear in Annals of Math.
  • 2. P. M. Cohn, Skew fields, Encyclopedia of Mathematics and its Applications, vol. 57, Cambridge University Press, Cambridge, 1995. Theory of general division rings. MR 1349108
  • 3. Julien Duval, Forme de Blanchfield et cobordisme d’entrelacs bords, Comment. Math. Helv. 61 (1986), no. 4, 617–635 (French). MR 870709,
  • 4. O. Ore, Linear equations in non-commutative fields, Annals of Math. 34, 480-508, 1931.
  • 5. Bo Stenström, Rings of quotients, Springer-Verlag, New York-Heidelberg, 1975. Die Grundlehren der Mathematischen Wissenschaften, Band 217; An introduction to methods of ring theory. MR 0389953

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16S10

Retrieve articles in all journals with MSC (2000): 16S10

Additional Information

Peter Teichner
Affiliation: Department of Mathematics, University of California at San Diego, La Jolla, California 92093-0112

Received by editor(s): July 5, 2001
Published electronically: February 11, 2003
Additional Notes: This research was supported by the NSF, grant DMS0072775
Communicated by: Lance W. Small
Article copyright: © Copyright 2003 American Mathematical Society